About 7 weeks ago I started taking zoloft for anxiety and depression. I started at 12.5 the first week, 25 mg the 2nd week, and 50 mg from then on. Things got a little better but not too much. On Monday, my doctor increased my dosage to 75 mg and will be going up to 100 mg this coming up Monday. The past two days I felt pretty good, but today I've felt depressed, lethargic, not motivated and a slight increase in anxiety. I was wondering if these are just normal side effects from just recently increasing my dosage. I hear some people say it gets worse before it gets better. I don't know if I should just give it time or go back down to 50.
First off, do not back down unless the Dr backs you down. My opinion on this is it seems you're going up faster than you can adapt to the increases. For me, (and remember, this is opinion based on MY experience only), a bare minimum of 10-14 days - 2-3 weeks is what it takes to really know what a dosage change (up or down) will do for us.
Now, in these questions there's 99% unknown, the 99% more your Dr knows about you and your needs than I can extrapolate out of the question, so there may be a reason for these aggressive increases.
Express these exact concerns to the Dr., see if he/she opts to wait before increasing again, however, I must again say I do not know your situation and there may be a legitimate justification for these increases. That said, it seems like a lot for the short time between changes.
Hope that makes sense.
Don't jump to conclusions over one day. Even with antidepressants we have bad days. You have to have some time at the dose before you know how it's working. I have the feeling the dr does not intend to even try you on this dose because he pretty much knows by your condition you'll need more. He's just giving you a few days to adjust before its increased again.
- Zoloft Information for Consumers
- Zoloft Information for Healthcare Professionals (includes dosage details)
- Side Effects of Zoloft (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 24 Apr 2012 • 10 answers
Posted 10 Jul 2013 • 3 answers
Posted 16 Oct 2015 • 1 answer
Posted 24 Nov 2015 • 1 answer
Posted 20 Nov 2017 • 3 answers